Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Fermat's last theorem (case $ 1$) and the Wieferich criterion


Author: Don Coppersmith
Journal: Math. Comp. 54 (1990), 895-902
MSC: Primary 11D41
MathSciNet review: 1010598
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note continues work by the Lehmers [3], Gunderson [2], Granville and Monagan [1], and Tanner and Wagstaff [6], producing lower bounds for the prime exponent p in any counterexample to the first case of Fermat's Last Theorem. We improve the estimate of the number of residues $ r\bmod {p^2}$ such that $ {r^p} \equiv r\bmod {p^2}$, and thereby improve the lower bound on p to $ 7.568 \times {10^{17}}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D41

Retrieve articles in all journals with MSC: 11D41


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1010598-2
PII: S 0025-5718(1990)1010598-2
Article copyright: © Copyright 1990 American Mathematical Society